MedHelp Social Community
How much is too much Guaifenesin?
About This Community:

Welcome to the MedHelp Social Community. This community is where members can chat with other members about day-to-day issues and topics. This community is not monitored by medical professionals. If you have questions or are in need of support for a health condition or health question, please use one of our other 300+ forums.

Healthy debates are encouraged. Personal attacks or insults will not be tolerated. Please remember to treat all members and opinions with respect

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

How much is too much Guaifenesin?

Guaifenesin, how much is an Overdose?  My daughter 11 years old 100 lbs (big for her age), took (the correct dose) 5mL cough and cold medicine that had the following in that dose.  Guaifenesin, USP 100 mg,  Dextromethorpan HBr, USP 10 mL.  Phenylephedrine HCI, USB 5mg.   But then she also took (the correct dose) 10 mg of a prescription medicine Guaifenesin-Codeine syrup (generic for Robitussin AC syrup). It doesn't state on the label the quantity of Guaifenesin mg in the 5mL dose.    How much is too much Guaifenesin?
Related Discussions
2 Comments Post a Comment
Blank
585414_tn?1288944902
Well as happens I am taking the medication for different reason and different form (pill format and control of dystonic spasms) and I've taken it as a cough medicine in the past and at prescription dosages it can have side effects of concern in higher dosages. Normally I'd just research online and answer your question but because the FDA has concerns about certain forms of cough medicine being used in children I'd say even though its late night call her doctor (page if needed, they would understand as this concerns the health of a child) as it may have gone over what is the safe dose for a child which is far different than that of an adult and especially with codeine involved it could be a concern. And if the doctor isn't available call the poison control hotline. They will tell you what is an amount to be concerned about:
http://www.poison.org/
And please make sure to monitor her taking the cough medicine in the future so she takes the proper amount although I'm sure it was just a misunderstading.  This would be posted in another forum as this is for socialization but happy to answer your question. Let us know tomorrow that she is alright. Thanks.
Blank
168348_tn?1379360675
Above poster gave you great advice.  There is such concern, too, about Tylenol and am't consumed with various cold rememdy meds otc or scripted with aceteminophen as one of the ingredients and can overdose very easily when meds are combined w/o realization it's in both types of med ie., cough + cold + decongestant and then in something else with tylenol in it too.

C~
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
MedHelp Social Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
This is Driving Your Emotional Eati...
Jul 02 by Roger Gould, M.D.Blank
5856747_tn?1403352282
Blank
Sleep Apnoea
Jun 28 by Andrew John Rynne, MDBlank